Alert archive / Maine / Gale Warnings in 2017
Gale Warning 16, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 14, 2017, 2:08 PM EST. It took effect at Feb 15, 2017, 4:00 PM EST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 2:08 PM EST (19:08 UTC)
- In effect from
- Feb 15, 2017, 4:00 PM EST
- Expired
- Feb 17, 2017, 12:06 AM EST
- In force
- 32 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
197 WHUS71 KCAR 141908 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 208 PM EST TUE FEB 14 2017 ANZ050-051-150315- /O.CAN.KCAR.SC.Y.0019.000000T0000Z-170214T2100Z/ /O.NEW.KCAR.GL.W.0016.170215T1600Z-170216T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 208 PM EST TUE FEB 14 2017 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-150315- /O.NEW.KCAR.SC.Y.0020.170215T1600Z-170216T0600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 208 PM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY. * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
404 WHUS71 KCAR 150255 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 955 PM EST TUE FEB 14 2017 ANZ050-051-151200- /O.CON.KCAR.GL.W.0016.170215T1600Z-170216T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 955 PM EST TUE FEB 14 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-151200- /O.CON.KCAR.SC.Y.0020.170215T1600Z-170216T0600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 955 PM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
818 WHUS71 KCAR 150805 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 305 AM EST WED FEB 15 2017 ANZ050-051-151615- /O.EXT.KCAR.GL.W.0016.170215T2100Z-170216T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 305 AM EST WED FEB 15 2017 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-151615- /O.EXT.KCAR.SC.Y.0020.170215T2100Z-170216T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 305 AM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
523 WHUS71 KCAR 152032 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 332 PM EST WED FEB 15 2017 ANZ050-051-160445- /O.CON.KCAR.GL.W.0016.170215T2100Z-170216T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 332 PM EST WED FEB 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-160445- /O.CON.KCAR.SC.Y.0020.170215T2100Z-170216T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 332 PM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
755 WHUS71 KCAR 160218 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 918 PM EST WED FEB 15 2017 ANZ050-051-161030- /O.EXT.KCAR.GL.W.0016.000000T0000Z-170216T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 918 PM EST WED FEB 15 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-161030- /O.EXT.KCAR.SC.Y.0020.000000T0000Z-170216T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 918 PM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS71 KCAR 160802 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 302 AM EST THU FEB 16 2017 ANZ050-051-161615- /O.CON.KCAR.GL.W.0016.000000T0000Z-170216T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 302 AM EST THU FEB 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-161615- /O.CON.KCAR.SC.Y.0020.000000T0000Z-170216T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 302 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
107 WHUS71 KCAR 161340 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 840 AM EST THU FEB 16 2017 ANZ050-051-162145- /O.EXT.KCAR.GL.W.0016.000000T0000Z-170217T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 840 AM EST THU FEB 16 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-162145- /O.EXT.KCAR.SC.Y.0020.000000T0000Z-170217T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 840 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
355 WHUS71 KCAR 161937 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 237 PM EST THU FEB 16 2017 ANZ050-051-170345- /O.CON.KCAR.GL.W.0016.000000T0000Z-170217T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 237 PM EST THU FEB 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-170345- /O.CON.KCAR.SC.Y.0020.000000T0000Z-170217T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 237 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
617 WHUS71 KCAR 162324 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 624 PM EST THU FEB 16 2017 ANZ050-051-170730- /O.CON.KCAR.GL.W.0016.000000T0000Z-170217T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 624 PM EST THU FEB 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-170730- /O.CON.KCAR.SC.Y.0020.000000T0000Z-170217T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 624 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
772 WHUS71 KCAR 170158 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 858 PM EST THU FEB 16 2017 ANZ050-051-171000- /O.CON.KCAR.GL.W.0016.000000T0000Z-170217T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 858 PM EST THU FEB 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-171000- /O.CON.KCAR.SC.Y.0020.000000T0000Z-170217T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 858 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
502 WHUS71 KCAR 170506 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1206 AM EST FRI FEB 17 2017 ANZ050-051-171315- /O.CAN.KCAR.GL.W.0016.000000T0000Z-170217T1500Z/ /O.EXB.KCAR.SC.Y.0020.000000T0000Z-170218T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1206 AM EST FRI FEB 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-171315- /O.EXT.KCAR.SC.Y.0020.000000T0000Z-170218T0000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1206 AM EST FRI FEB 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 14, 12:21 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 14, 12:21 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1221 PM EST Tue Feb 14 2017
.SYNOPSIS...
Weak high pressure will build over the area today. Low pressure
will approach from central Canada on Wednesday and redevelop over
the Gulf of Maine Wednesday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
12:20 am update...
Forecast remains on track. Central and eastern areas are mostly
clear with clouds beginning to move into western areas. Expect
clouds to gradually increase later today.
Prev discussion blo... Ridge axis is gradually building into CWA
this mrng with winds lightening up at all locales. Expect this
trend wl continue as ridge axis pushes ewd with time this aftn.
Most areas wl see ptly sunny skies this aftn under brief s/wv
ridge. This wl allow maxes to settle out just a few degrees blo
normal with extensive snow cvr present acrs entire CWA.
Clds wl increase tonight ahd of next system due up to add to the
snow depth. Folks Downeast wl get the chc to dig out tda as it wl be
a fairly nice day on tap. Expect that bulk of the pcpn wl hold off
until close to 12z Wed.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Another winter storm on the way...
Winter Storm Watches have been posted from Wednesday afternoon
into Thursday afternoon for all areas except far northern
Aroostook and northern Somerset counties.
Low pressure will approach from the Great Lakes region Wednesday
morning. The low is then expected to re-develop across the Gulf
of Maine later Wednesday in response to upper level energy
digging across Northern New England.
There is quite a bit of model spread with regard to the track of
the low. The 00z GFS takes the low through the Bay of Fundy by
Thursday morning. About half of the individual GFS ensemble
members support this idea.
The 00z ECMWF takes the low to just south of the southwest tip of
Nova Scotia and then north across the Gulf of St. Lawrence during
Thursday afternoon. This solution has support from many of the 00z
ECMWF ensemble members. The 00z Canadian seems to support this
solution as well.
The 00z nam takes the low south of central Nova Scotia by
Thursday morning with a trof hanging back toward the mid
coast of Maine.
With the majority of models tracking the low across or just south
of Nova Scotia, expect the best potential for heavy snow across
central and down east Maine where accumulations of 6 to 12 inches
are possible. Across the far north, lesser snow amounts are
expected, and therefore have not been included in the watch.
Expect snow to develop across western areas Wednesday afternoon
and then begin to expand across the remainder of the region
later Wednesday afternoon. The snow is expected to continue
overnight Wednesday and then taper to snow showers by Thursday
afternoon.
A few snow showers may linger into Thursday night across northern
areas, otherwise expect partly to mostly cloudy skies.
High temperatures on Wednesday are expected to be in the low to
mid 20s north and upper 20s to low 30s downeast. Low temperatures
Wednesday and Thursday nights night are expected to be in the
single digits to lower teens north and mid to upper teens
downeast. Highs on Thursday are expected to be mainly in the mid
to upper 20s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A drier pattern will take shape in the long term along with
moderating temperatures by later in the weekend and the beginning
of next week. An upper trof across the Canadian Maritimes will
move east and replaced by brief ridging on Saturday. A weak short
wave will cross the region from the northwest on Sunday. This
will be followed by surface and upper level ridging by early next
week with temperatures possibly rising to above normal levels.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR expected next 24 hours with a remnant MVFR cig
early at BHB tho not long enuf to include in TAF attm. High thin cirrus
works in acrs northern terminals this evng and with fresh snow
cvr, may see MVFR vsbys btwn 09z and 12z.
SHORT TERM: VFR conditions Wednesday morning will be followed
by IFR in developing snow by Wednesday afternoon across the
southern terminals, with IFR conditions expected to develop across
the north by Wednesday evening. Expect widespread IFR Wednesday
night through Thursday morning across all terminals. Conditions
will improve to VFR as the snow tapers to snow showers thursday
afternoon. Expect generally VFR conditions all terminals Thursday
night through Saturday.
&&
.MARINE...
NEAR TERM: Winds have dropped to SCA levels on all waters early
this morning. Expect SCA conditions to continue on intracoastal
waters through 13z this morning and outer waters through 21z.
After this time expect winds and seas will be below SCA through
Wed morning.
SHORT TERM: Wind/seas are expected to increase to SCA levels later
Wednesday and possibly to Gale levels Wednesday night. Expect
winds and seas to then remain at SCA levels through Thursday
night. Expect reduced visibilities in snow later Wednesday into
Thursday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Wednesday afternoon through Thursday
afternoon for MEZ004>006-010-011-015>017-029>032.
MARINE...Small Craft Advisory from 11 AM to 1 PM EST Wednesday for
ANZ052.
Gale Warning from 11 AM to 1 PM EST Wednesday for ANZ050-051.
&&
Near Term...Farrar/MCB
Short Term...Duda
Long Term...Duda
Aviation...Farrar/Duda
Marine...Farrar/DudaHazardous weather outlook, Feb 14, 2:08 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 208 PM EST Tue Feb 14 2017 MEZ010-011-015>017-029>032-151915- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 208 PM EST Tue Feb 14 2017 ...WINTER STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST THURSDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine and North Central Maine. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003>006-151915- Northern Somerset-Northern Piscataquis-Northern Penobscot- Southeast Aroostook- 208 PM EST Tue Feb 14 2017 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for East Central Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-002-151915- Northwest Aroostook-Northeast Aroostook- 208 PM EST Tue Feb 14 2017 This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-151915- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 208 PM EST Tue Feb 14 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-151915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 208 PM EST Tue Feb 14 2017 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 14, 11:14 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1114 AM EST TUE FEB 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 SSE ASHLAND 46.61N 68.40W
02/14/2017 M9.3 INCH AROOSTOOK ME TRAINED SPOTTER
1029 AM SNOW 1 ESE WILLIMANTIC 45.30N 69.39W
02/14/2017 M28.0 INCH PISCATAQUIS ME TRAINED SPOTTER
1030 AM SNOW DOVER-FOXCROFT 45.18N 69.23W
02/14/2017 M30.0 INCH PISCATAQUIS ME PUBLIC
TRAINED SPOTTER
1031 AM SNOW 2 S MONSON 45.26N 69.50W
02/14/2017 M18.0 INCH PISCATAQUIS ME TRAINED SPOTTER
1032 AM SNOW GREENVILLE 45.46N 69.59W
02/14/2017 M22.0 INCH PISCATAQUIS ME TRAINED SPOTTER
1032 AM SNOW ESTCOURT STATION 47.46N 69.23W
02/14/2017 E6.0 INCH AROOSTOOK ME PUBLIC
PORT OF ENTRY
1033 AM SNOW SAINT PAMPHILE 46.92N 69.71W
02/14/2017 E2.0 INCH AROOSTOOK ME PUBLIC
PORT OF ENTRY
1036 AM SNOW BRIDGEWATER 46.43N 67.84W
02/14/2017 M12.0 INCH AROOSTOOK ME COOP/RIVER
1054 AM SNOW 1 N LINCOLN 45.37N 68.51W
02/14/2017 M27.0 INCH PENOBSCOT ME TRAINED SPOTTER
1054 AM SNOW 4 WNW BARING 45.15N 67.40W
02/14/2017 M26.0 INCH WASHINGTON ME TRAINED SPOTTER
1054 AM SNOW 1 N CARIBOU 46.87N 68.01W
02/14/2017 M5.2 INCH AROOSTOOK ME TRAINED SPOTTER
1056 AM SNOW 1 N MOUNT KATAHDIN 45.92N 68.92W
02/14/2017 M25.0 INCH PISCATAQUIS ME TRAINED SPOTTER
CHIMNEY POND
&&
EVENT NUMBER CAR1700826
EVENT NUMBER CAR1700827
EVENT NUMBER CAR1700828
EVENT NUMBER CAR1700829
EVENT NUMBER CAR1700830
EVENT NUMBER CAR1700831
EVENT NUMBER CAR1700832
EVENT NUMBER CAR1700833
EVENT NUMBER CAR1700834
EVENT NUMBER CAR1700835
EVENT NUMBER CAR1700836
EVENT NUMBER CAR1700837
MBHLocal storm report, Feb 14, 12:49 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1249 PM EST TUE FEB 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM SNOW 4 ESE ELLSWORTH 44.51N 68.36W
02/14/2017 M25.0 INCH HANCOCK ME TRAINED SPOTTER
1248 PM SNOW 6 N PATTEN 46.08N 68.43W
02/14/2017 M18.5 INCH AROOSTOOK ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700838
EVENT NUMBER CAR1700839
TRFLocal storm report, Feb 14, 12:51 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1251 PM EST TUE FEB 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM SNOW EAST SANGERVILLE 45.13N 69.28W
02/14/2017 M20.2 INCH PISCATAQUIS ME COOP/RIVER
&&
EVENT NUMBER CAR1700840
TRFThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 10:58 PM EST | Gale Warning | CAR | 109 min | |
| Feb 14, 12:47 AM EST | Gale Warning | CAR | 3 hr | |
| Feb 14, 12:47 AM EST | Small Craft Advisory | CAR | 13 hr | |
| Feb 14, 3:33 AM EST | Winter Storm Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 23 hr |
| Feb 14, 2:08 PM EST | Small Craft Advisory | CAR | 4 days | |
| Feb 14, 2:46 PM EST | Winter Storm Warning | CAR | Hancock, Penobscot, Piscataquis, Washington | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.